Kentucky, 2004

Flood in Kentucky, February 6 to 9, 2004

February 6 to 9, 2004 · NWS LMK · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Feb 6, 6:40 AM EST, 6 hours 20 minutes earlier.

Area forecast discussion, Feb 6, 6:40 AM EST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED...
NATIONAL WEATHER SERVICE LOUISVILLE KY
640 AM EST FRI FEB 6 2004

.SHORT TERM...TODAY THROUGH SUNDAY...

HAVE UPDATED ZONES AND GRIDS TO REFLECT RAIN HAVING MOVED OUT OF
AREA AND ENDING OF FLOOD WATCH. FEW REMAINING SHOWERS WILL END BY
MID MORNING. REST OF FORECAST UNCHANGED.

FROM PREVIOUS DISCUSSION...

INFLOW OF COOLER AIR WILL RESULT IN NEARLY STEADY TEMPS WEST AND
TEMPS FALLING INTO LOWER 40S EAST.

FOR TONIGHT...UPPER TROUGH PUSHES ACROSS AREA. EXPECT THIS TO
TRIGGER SOME SPRINKLES OR LIGHT SNOW SHOWERS OVERNIGHT. THEN ANOTHER
TROUGH WITH GREATER AND DEEPER MOISTURE CROSSES FA DURING THE DAY
SATURDAY. WILL GO WITH HIGHER POPS. COULD BE SOME LIGHT
ACCUMULATIONS BUT NOTHING SIGNIFICANT...LESS THAN ONE INCH.

AIR DRIES OUT FOR SUNDAY AS HIGH PRESSURE BUILDS INTO LOWER OHIO
VALLEY. CLOUDS SHOULD DECREASE WITH AT LEAST SOME SUNSHINE VISIBLE.

HAVE STAYED CLOSE TO GFS MOS TEMPS FOR SATURDAY THROUGH SUNDAY.

.EXTENDED...SUNDAY NIGHT THROUGH THURSDAY...
NO CHANGES MADE THIS MORNING.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

&&

SCHOLZ
Hazardous weather outlook, Feb 6, 12:33 PM EST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1233 PM EST FRI FEB 6 2004

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-070900-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY-
JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY-
WOODFORD KY-
INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN...
CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE...
ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG...
HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE...
NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD...
VERSAILLES...WINCHESTER
1233 PM EST FRI FEB 6 2004

.DAY ONE...THIS AFTERNOON AND TONIGHT.
MINOR FLOODING IS EXPECTED ALONG THE GREEN RIVER OVER THE NEXT FEW
DAYS. PLEASE SEE RIVER FLOOD STATEMENTS ISSUED BY THIS OFFICE FOR
MORE INFORMATION. SCATTERED SNOW SHOWERS WILL MOVE INTO THE OUTLOOK
AREA LATE TONIGHT, ALTHOUGH NO ACCUMULATION IS EXPECTED AT THAT TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED SNOW SHOWERS WILL CONTINUE SATURDAY AND SATURDAY NIGHT AS
COLDER AIR FILTERS INTO THE REGION. MINOR SNOW ACCUMULATIONS WILL BE
POSSIBLE. SOME SLICK SPOTS MAY DEVELOP ON ROADS AND BRIDGES,
ESPECIALLY SATURDAY EVENING WHEN THE SNOW SHOWERS COULD BECOME A
LITTLE HEAVIER AT TIMES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

JB

In the hours before

Special weather statement, Feb 6, 10:11 AM EST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1011 AM EST FRI FEB 6 2004

KYZ035>037-039>043-046>049-054>057-065>067-077-078-081-082-061715-
ADAIR KY-ANDERSON KY-BOURBON KY-BOYLE KY-CASEY KY-CLARK KY-
CLINTON KY-CUMBERLAND KY-FAYETTE KY-FRANKLIN KY-GARRARD KY-
HARRISON KY-JESSAMINE KY-LINCOLN KY-MADISON KY-MARION KY-MERCER KY-
NICHOLAS KY-RUSSELL KY-SCOTT KY-TAYLOR KY-WASHINGTON KY-WOODFORD KY-
INCLUDING THE CITIES OF...CAMPBELLSVILLE...COLUMBIA...CYNTHIANA...
DANVILLE...FRANKFORT...HARRODSBURG...LEXINGTON...RICHMOND...
STANFORD...VERSAILLES...WINCHESTER
1011 AM EST (911 AM CST) FRI FEB 6 2004

...AREAS OF FOG ACROSS EAST CENTRAL KENTUCKY THIS MORNING...

AREAS OF FOG CAUSED BY VERY MOIST AIR AND WET GROUNDS WILL CAUSE
VISIBILITY RESTRICTIONS DOWN TO 1/2 MILE AT TIMES THIS MORNING...
ACROSS EAST-CENTRAL KENTUCKY INCLUDING THE BLUEGRASS REGION...
LEXINGTON...AND FRANKFORT.

MOTORISTS SHOULD EXERCISE CAUTION IN AREAS OF FOG AND USE LOW BEAM
HEADLIGHTS. THE FOG WILL SLOWLY DISSIPATE AS DRIER AIR WORKS INTO THE
AREA BY LATE MORNING OR EARLY AFTERNOON.

JB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Butler

When
February 6, 1:00 PM EST to February 9, 10:40 AM EST
Where
Butler forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
37.207, -86.682 (the zone’s center; the record gives no point)

The Green River at Woodbury crested at 36.5 feet at 7 AM EST on February 8. Flood stage at Woodbury is 33 feet. At this level, minor flooding occurs. Lowlands around the town begin flooding. Several county roads are covered with water when the river reaches 37 feet.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2004Every state in 2004This day in weather historyWarnings in Kentucky, February 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386591.